Journal of the Mathematical Society of Japan

The gap hypothesis for finite groups which have an abelian quotient group not of order a power of 2

Toshio SUMI

Full-text: Open access

Abstract

For a finite group G, an L(G)-free gap G-module V is a finite dimensional real G-representation space satisfying the two conditions: (1) VL = 0 for any normal subgroup L of G with prime power index. (2) dim VP > 2 dim VH for any P < HG such that P is of prime power order. A finite group G not of prime power order is called a gap group if there is an L(G)-free gap G-module. We give a necessary and sufficient condition for that G is a gap group for a finite group G satisfying that G/[G,G] is not a 2-group, where [G,G] is the commutator subgroup of G.

Article information

Source
J. Math. Soc. Japan, Volume 64, Number 1 (2012), 91-106.

Dates
First available in Project Euclid: 26 January 2012

Permanent link to this document
https://projecteuclid.org/euclid.jmsj/1327586975

Digital Object Identifier
doi:10.2969/jmsj/06410091

Mathematical Reviews number (MathSciNet)
MR2879737

Zentralblatt MATH identifier
1251.20013

Subjects
Primary: 57S17: Finite transformation groups
Secondary: 20C15: Ordinary representations and characters

Keywords
gap group gap module representation

Citation

SUMI, Toshio. The gap hypothesis for finite groups which have an abelian quotient group not of order a power of 2. J. Math. Soc. Japan 64 (2012), no. 1, 91--106. doi:10.2969/jmsj/06410091. https://projecteuclid.org/euclid.jmsj/1327586975


Export citation

References

  • K. H. Dovermann and M. Herzog, Gap conditions for representations of symmetric groups, J. Pure Appl. Algebra, 119 (1997), 113–137.
  • W. Lück and I. Madsen, Equivariant $L$-theory. I, Math. Z., 203 (1990), 503–526.
  • E. Laitinen and M. Morimoto, Finite groups with smooth one fixed point actions on spheres, Forum Math., 10 (1998), 479–520.
  • E. Laitinen, M. Morimoto and K. Pawałowski, Deleting-Inserting Theorem for smooth actions of finite nonsolvable groups on spheres, Comment. Math. Helv., 70 (1995), 10–38.
  • M. Morimoto, Equivariant surgery theory: deleting-inserting theorems of fixed point manifolds on spheres and disks, $K$-Theory, 15 (1998), 13–32.
  • M. Morimoto, T. Sumi and M. Yanagihara, Finite groups possessing gap modules, In: Geometry and Topology: Aarhus, 1998, 258, Contemp. Math., Amer. Math. Soc., Providence, RI, 2000, pp.,329–342.
  • T. Petrie, Pseudoequivalences of $G$-manifolds, In: Algebraic and Geometric Topology, Proc. Sympos. Pure Math., Stanford Univ., Stanford, Calif., 1976, Part 1, Proc. Sympos. Pure Math., XXXII, Amer. Math. Soc., Providence, RI, 1978, pp.,169–210.
  • T. Petrie and J. D. Randall, Transformation groups on manifolds, Monogr. Textbooks Pure Appl. Math., 82, Marcel Dekker Inc., New York, 1984.
  • J.-P. Serre, Linear Representations of Finite Groups, Springer-Verlag, New York, 1977,
  • translated from the second French edition by Leonard L. Scott, Graduate Texts in Math.,
  • T. Sumi, Gap modules for direct product groups, J. Math. Soc. Japan, 53 (2001), 975–990.
  • T. Sumi, Gap modules for semidirect product groups, Kyushu J. Math., 58 (2004), 33–58.